Repository: Freie Universit├Ąt Berlin, Math Department

On constrained Newton linearization and multigrid for variational inequalities

Kornhuber, R. (2002) On constrained Newton linearization and multigrid for variational inequalities. Numerische Mathematik, 91 (4). pp. 699-721. ISSN 0029-599X


Official URL:


We consider the fast solution of a class of large, piecewise smooth minimization problems. For lack of smoothness, usual Newton multigrid methods cannot be applied. We propose a new approach based on a combination of convex minization with constrained Newton linearization. No regularization is involved. We show global convergence of the resulting monotone multigrid methods and give polylogarithmic upper bounds for the asymptotic convergence rates. Efficiency is illustrated by numerical experiments.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:1838
Deposited By: Ekaterina Engel
Deposited On:06 Mar 2016 12:34
Last Modified:03 Mar 2017 14:42

Repository Staff Only: item control page